MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10373
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 10/10/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a cardiac perforation and subsequent pericardial effusion occurred.Venous access was obtained and transeptal access was gained.A watchman access system (was) single curve was positioned and watchman laa closure device & delivery system (wds) were selected for use during a left atrial appendage (laa) closure procedure.Upon removal of the dilator from the sheath, the was flipped down and caused a small perforation to the aorta, creating a pericardial effusion.Case was aborted.Patient was sent to surgery for perforation repair.Patient is stable and has been discharged.

Brand Name
WATCHMAN ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9268662
Report Number2134265-2019-13194
Device Sequence Number2497950
Product Code NGV
UDI-Device Identifier08714729838197
UDI-Public08714729838197
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/01/2021
Device Model Number10373
Device Catalogue Number10373
Device Lot Number0022882077
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/10/2019
Initial Report FDA Received Date11/01/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;